Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 18, 2006, 11:00 PM PST for Orange County, Riverside County, San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2006, 11:00 PM PST (07:00 UTC)
- Expired
- Mar 19, 2006, 1:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 7 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 190703
FFWSGX
CAC059-065-071-190900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 PM PST SAT MAR 18 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RIVERSIDE COUNTY
THIS INCLUDES THE CITIES OF...RIVERSIDE...NORCO...AND CORONA
IN SAN BERNARDINO COUNTY THIS INCLUDES THE CITIES
OF...UPLAND...ONTARIO...CHINO
ORANGE COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES
OF...YORBA LINDA...TUSTIN FOOTHILLS...AND ANAHEIM
* UNTIL 100 AM PST
* AT 1054 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR YORBA LINDA...MOVING
SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SILVERADO CANYON...SANTIAGO PEAK...RANCHO SANTA MARGARITA...AND
THE SIERRA FIRE AND YORBA LINDA FIRE BURN AREAS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3397 11775 3384 11796 3351 11764 3382 11722
3414 11766
$$
MOEDE2 follow-up statements
000
WGUS76 KSGX 190742
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1140 PM PST SAT MAR 18 2006
CAC059-065-071-190900-
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
1140 PM PST SAT MAR 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM PST FOR
ORANGE...NORTHWESTERN RIVERSIDE AND EXTREME SOUTHWESTERN SAN
BERNARDINO COUNTIES...
AT 1135 PM PST...DOPPLER RADAR INDICATED TORRENTIAL RAINS EXTENDING
FROM NEAR ONTARIO SOUTHWESTWARD INTO ORANGE COUNTY. THE HEAVIEST
RAINS WERE BETWEEN YORBA LINDA AND CORONA WHERE FLASH FLOODING IS
LIKELY OCCURRING ON HIGHWAY 91. VERY HEAVY RAINS WERE ALSO OVER THE
SIERRA BURN AREA IN ORANGE COUNTY WHERE DEBRIS FLOWS AND MUD SLIDES
ARE POSSIBLE. THE RAIN WAS MOVING SOUTHEAST AT 5 MPH AND WILL AFFECT
CORONA...THE SIERRA BURN AREA...SILVERADO CANYON...AND TUSTIN
THROUGH 1215 AM.
OTHER LOCATIONS IN THE WARNING INCLUDE HOME GARDENS...FREMONT
CANYON...SANTIAGO PEAK...AND EL TORO STATION.
FLOODING IS OCCURRING OR IS IMMINENT. DO NOT ATTEMPT TO CROSS WATER
COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS
A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3397 11775 3384 11796 3351 11764 3382 11722
3414 11766
$$
MOEDE000
WGUS76 KSGX 190850
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 AM PST SUN MAR 19 2006
CAC059-065-071-190900-
SAN BERNARDINO CA-RIVERSIDE CA-ORANGE CA-
1249 AM PST SUN MAR 19 2006
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 100 AM PST
FOR ORANGE...NORTHWESTERN RIVERSIDE AND EXTREME SOUTHWESTERN SAN
BERNARDINO COUNTIES...
LAT...LON 3397 11775 3384 11796 3351 11764 3382 11722
3414 11766
$$
ATKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 8:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 18, 8:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 PM PST SAT MAR 18 2006 .SYNOPSIS...A WINTER STORM SYSTEM OVER THE AREA TONIGHT WILL GRADUALLY MOVE EAST ON SUNDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE...WITH A PEAK IN THE ACTIVITY LATE TONIGHT AS A JET STREAM MOVES SOUTH OFF THE COAST. SNOW SHOWERS AND GUSTY WINDS WILL OCCUR OVER THE MOUNTAINS. ANOTHER PACIFIC WEATHER SYSTEM WILL BRING ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW ON TUESDAY. FAIR AND WARMER WEATHER IS EXPECTED THE SECOND HALF OF NEXT WEEK UNDER A BROAD HIGH PRESSURE RIDGE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AREAS OF SHOWERS HAVE BEEN PREVALENT ALL EVENING. MOST OF THE RAINFALL AMOUNTS HAVE BEEN LESS THAN ONE-QUARTER INCH. THE GREATEST AMOUNT REPORTED WAS AT THE DEER CREEK DAM ON THE MOUNTAIN SLOPES IN SAN BERNARDINO COUNTY WITH TWO-THIRDS OF AN INCH. OTHER SHOWERS HAVE BEEN DEVELOPING IN THE LEE OF THE ISLANDS OFFSHORE AND ARE BRINGING BRIEF HEAVY SHOWERS OF RAIN AND ICE TO PORTIONS OF SAN DIEGO COUNTY. AFTER MOVING SE ALL DAY...SATELLITE LOOPS SHOW THESE ISLAND BANDS HAVE BACKED AROUND AND ARE NOW FLOWING FROM W TO E. FARTHER TO THE N...THERE IS EVIDENCE THAT THE MAIN JET COMING AROUND THE W SIDE OF THE UPPER TROUGH IS WORKING S AS A LARGE AREA OF SHOWERS OVER LA AND SAN BERNARDINO COUNTY ARE BEGINNING TO HEAD S INSTEAD OF THE E DIRECTION THEY HAVE MOVED EARLIER IN THE EVENING. ALL THIS POINTS TO A SHOWERY NIGHT ACROSS THE FORECAST AREA. THE MODELS STILL BRING THE JET S...OFFSHORE OVERNIGHT...PLACING US IN THE FAVORABLE LEFT FRONT QUADRANT REGION. THE NAM MODEL LOOKS OVERDONE ON RAINFALL ON SUN...SO THE GFS MODEL WAS FOLLOWED. INSTABILITY AND LIFT WILL BE MAXIMIZED BEFORE DAWN...BEFORE THE JET CORE AND TROUGH MOVE E OF THE AREA ON SUN. THIS SHOULD KEEP NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE AREA TONIGHT. UPSLOPE IS FORECAST TO CONTINUE IN THE SAN DIEGO MOUNTAINS ALL NIGHT AND TOMORROW MORNING. THE COMBINATION OF THE LIFT ASSOCIATED WITH THE JET...AND THE UPSLOPE SHOULD KEEP PERIODS OF SNOW AND GUSTY W WINDS THROUGHOUT THE NIGHT. SEVERAL MORE INCHES OF SNOW ARE POSSIBLE. A FEW SHOWERS ARE POSSIBLE ON THE SAN DIEGO COUNTY COAST SUN MORNING...BUT THE TREND WILL BE FOR DRYING THROUGHOUT THE DAY... ESPECIALLY OVER COASTAL AREAS. A FEW SHOWERS MAY CONTINUE IN THE MOUNTAINS INTO THE AFTERNOON. ANOTHER UPPER-LEVEL LOW PRESSURE TROUGH RACES E THROUGH CENTRAL CA ON TUE. THE MODELS HAVE BEEN SHOWING BETTER CONSISTENCY WITH THIS SYSTEM SO IT IS LOOKING MORE LIKELY. SNOW LEVELS WILL BE HIGHER AND SHOULD ONLY AFFECT RESORT LEVELS AND HIGHER IF IT CONTINUES AS FORECAST. THE SYSTEM IS FORECAST TO MOVE THROUGH RATHER QUICKLY SO LARGE AMOUNTS OF RAIN AND SNOW ARE NOT EXPECTED...HOWEVER IT COULD COME DOWN HEAVILY FOR A TIME ON TUE WITH THE GREATER AMOUNTS TO THE NORTH. THE GFS MODEL DEVELOPS A BROAD AREA OF HIGH PRESSURE ALOFT THU-SAT FOR WARMING AND DRY WEATHER. WILL LET THE WINTER WEATHER ADVISORY GO THROUGH 4 AM BUT IT MAY NEED TO BE EXTENDED IF THE PRECIPITATION CONTINUES TO MOVE THROUGH THE MOUNTAINS...ESPECIALLY THE SAN DIEGO MTNS. THE FORECAST WAS UPDATED EARLIER IN THE EVENING. && .AVIATION... UNSETTLED CONDITIONS WITH VARIABLE MVFR CIGS ARE EXPECTED TO CONTINUE THROUGH SUNDAY...WITH REDUCED VISIBILITIES IN SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT INTO SUNDAY. ISOLATED IFR IS POSSIBLE DURING HEAVY SHOWERS. SMALL HAIL IS ALSO LIKELY IN ANY THUNDERSTORMS. MOUNTAIN OBSCUREMENT IS EXPECTED ALONG WITH STRONG UP AND DOWNDRAFTS NEAR MOUNTAIN AREAS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY...SEE LAXWSWSGX SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX && PUBLIC...JAD AVIATION...ECC
Hazardous weather outlook, Mar 18, 4:00 AM PST, 19 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT MAR 18 2006 CAZ042-043-048-050-055>058-060>062-191200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD STORM BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT. LOCAL DENSE FOG IN THE MOUNTAINS AND LOCAL GUSTY WINDS AT TIMES. ABOVE NORMAL SURF WILL CAUSE STRONG AND DANGEROUS RIP CURRENTS. SEE LAXWSWSGX...LAXSPSSGX AND LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND A CHANCE OF THUNDERSTORMS WILL TAPER OFF BUT CONTINUE INTO SUNDAY. SEE LAXWSWSGX...LAXSPSSGX ANOTHER STORM WILL BRING A CHANCE OF RAIN WITH SNOW AT THE HIGHER ELEVATIONS LATE MONDAY INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
In the hours before
Special weather statement, Mar 18, 9:07 PM PST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 907 PM PST SAT MAR 18 2006 CAZ042-043-048-050-055>058-060>062-191200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 145 PM PST SAT MAR 18 2006 ...COLD UNSETTLED WEATHER TO CONTINUE THE REMAINDER OF THE WEEKEND... ...MORE RAIN AND MOUNTAIN SNOW POSSIBLE ON TUESDAY... A COLD...MOIST...UNSTABLE AIR MASS WILL CONTINUE OVER SOUTHWEST CALIFORNIA INTO SUNDAY. THERE WILL BE SHOWERS TONIGHT...AND ISOLATED THUNDERSTORMS WITH SNOW IN THE MOUNTAINS. SHOWERS WILL TAPER OFF SUNDAY. THE SHOWERY NATURE OF THE PRECIPITATION WILL MAKE TOTALS QUITE VARIABLE...BUT ADDITIONAL RAINFALL TONIGHT SHOULD GENERALLY RANGE FROM ABOUT ONE-TENTH TO ONE-QUARTER OF AN INCH WEST OF THE MOUNTAINS...WITH AROUND ONE-HALF INCH IN SOME OF THE FOOTHILLS. THE DESERTS WILL LIKELY GET ONLY A FEW HUNDREDTHS OF AN INCH. SNOW WILL FALL TO AS LOW AS 3000 FEET OVERNIGHT. ADDITIONAL SNOWFALL SHOULD BE 1 TO 3 INCHES...SO THAT STORM TOTALS WILL RANGE FROM ABOUT 4 TO 8 INCHES AT RESORT LEVELS. SNOW...LOCAL DENSE FOG...AND GUSTY WINDS WILL MAKE DRIVING HAZARDOUS IN THE MOUNTAINS...INCLUDING THE CAJON PASS...AND MOTORISTS SHOULD BE PREPARED FOR LONG DELAYS. THE COLD UNSTABLE AIR MASS COULD PRODUCE SMALL HAIL...THUNDERSTORMS...AND ISOLATED FUNNEL CLOUDS AND WATERSPOUTS. LOCAL ROCK OR MUD SLIDES WILL BE POSSIBLE WHEN SHOWERS WITH HEAVY RAIN MOVE OVER BURN AREAS. ANOTHER LOW PRESSURE TROUGH WILL LIKELY BRING MORE SHOWERS ABOUT TUESDAY. SNOW LEVELS WILL BE HIGHER BUT SEVERAL INCHES WILL BE POSSIBLE AT THE RESORTS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS WELL. THE COLD UNSETTLED WEATHER WILL BE DANGEROUS FOR UNPREPARED HIKERS OR CAMPERS IN REMOTE AREAS. PEOPLE SHOULD STAY INFORMED OF THESE STORMS...ESPECIALLY THOSE PLANNING TRAVEL IN THE MOUNTAINS AREAS. JAD/MAXWELL
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.